Alert archive / California / Wind Advisories in 2011

Wind Advisory 15, NWS Los Angeles, CA

February 15, 2011

NWS Los Angeles, CA issued this wind advisory at Feb 15, 2011, 2:35 PM PST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2011, 2:35 PM PST (22:35 UTC)
Expired
Feb 16, 2011, 9:00 PM PST
In force
30 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

648 
WWUS76 KLOX 152235
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
235 PM PST TUE FEB 15 2011


CAZ059-160645-
/O.NEW.KLOX.WI.Y.0015.110215T2235Z-110217T0500Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
235 PM PST TUE FEB 15 2011

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST WEDNESDAY. 

* WINDS: WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50
  MPH...STRONGEST IN THE FOOTHILLS.

* TIMING: GUSTY WINDS WILL CONTINUE THROUGH WEDNESDAY
  EVENING...THOUGH SOME DECREASE IN WINDS IS EXPECTED LATER
  TONIGHT THROUGH WEDNESDAY MORNING.

* IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO CLOSE WINDOWS AND
SECURE OUTDOOR OBJECTS.

&&

$$

WOFFORD
4 follow-up statements
364 
WWUS76 KLOX 160431
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
831 PM PST TUE FEB 15 2011

CAZ037-051-161215-
/O.EXB.KLOX.WI.Y.0015.110216T0800Z-110216T2000Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
SAN LUIS OBISPO COUNTY MOUNTAINS-
INCLUDING...PASO ROBLES...ATASCADERO...
SANTA LUCIA WILDERNESS AREA...MACHESNA MOUNTAIN WILDERNESS AREA
831 PM PST TUE FEB 15 2011

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
PST WEDNESDAY. 

* WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 45 MPH...STRONGEST
  ACROSS HIGHER TERRAIN.

* TIMING: GUSTY WINDS WILL INCREASE OVERNIGHT...PEAKING LATE
  TONIGHT INTO THE MORNING.

* IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL.
  MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE
  HIGHWAYS 46...58...AND 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO CLOSE
WINDOWS AND SECURE OUTDOOR OBJECTS.

&&

$$

CAZ059-161215-
/O.CON.KLOX.WI.Y.0015.000000T0000Z-110217T0500Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
831 PM PST TUE FEB 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST WEDNESDAY. 

* WINDS: WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH... 
  STRONGEST IN THE FOOTHILLS. 

* TIMING: GUSTY WINDS WILL CONTINUE TONIGHT...INCREASING ON
  WEDNESDAY. 

* IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL.
  MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE HIGHWAYS
  14 AND 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO CLOSE
WINDOWS AND SECURE OUTDOOR OBJECTS.

&&

$$

GOMBERG
236 
WWUS76 KLOX 161211
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
411 AM PST WED FEB 16 2011

CAZ059-162015-
/O.CON.KLOX.WI.Y.0015.000000T0000Z-110217T0500Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
411 AM PST WED FEB 16 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WINDS: WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH... 
  STRONGEST IN THE FOOTHILLS. 

* TIMING: GUSTY WINDS WILL INCREASE THIS MORNING PEAK IN THE
  AFTERNOON AND THEN DECREASE THIS EVENING.

* IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. 
  MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE 
  HIGHWAYS 14 AND 138. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO CLOSE
WINDOWS AND SECURE OUTDOOR OBJECTS.

&&

$$

CAZ037-051-162000-
/O.CON.KLOX.WI.Y.0015.000000T0000Z-110216T2000Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
SAN LUIS OBISPO COUNTY MOUNTAINS-
INCLUDING...PASO ROBLES...ATASCADERO...
SANTA LUCIA WILDERNESS AREA...MACHESNA MOUNTAIN WILDERNESS AREA
411 AM PST WED FEB 16 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

* WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 45 MPH...STRONGEST 
  ACROSS HIGHER TERRAIN. 

* TIMING: GUSTY WINDS WILL CONTINUE THROUGH MID MORNING AND THEN
  SUBSIDE.

* IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. 
  MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE 
  HIGHWAYS 46...58...AND 101. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO CLOSE
WINDOWS AND SECURE OUTDOOR OBJECTS.

&&

$$

ASR
304 
WWUS76 KLOX 161939
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1139 AM PST WED FEB 16 2011

CAZ037-051-162045-
/O.EXP.KLOX.WI.Y.0015.000000T0000Z-110216T2000Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
SAN LUIS OBISPO COUNTY MOUNTAINS-
INCLUDING...PASO ROBLES...ATASCADERO...
SANTA LUCIA WILDERNESS AREA...MACHESNA MOUNTAIN WILDERNESS AREA
1139 AM PST WED FEB 16 2011

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. 

WEST TO NORTHWEST WINDS 15 TO 25 MPH ARE EXPECTED THROUGH THE
REMAINDER OF THE DAY. LOCAL GUSTS TO 35 MPH ARE POSSIBLE IN THE HILLS.

$$

CAZ059-170500-
/O.CON.KLOX.WI.Y.0015.000000T0000Z-110217T0500Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
1139 AM PST WED FEB 16 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WINDS: WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH... 
  STRONGEST IN THE FOOTHILLS. 

* TIMING: WINDS WILL PEAK IN THE AFTERNOON AND THEN DECREASE THIS
  EVENING.

* IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. 
  MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE 
  HIGHWAYS 14 AND 138. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO CLOSE WINDOWS AND
SECURE OUTDOOR OBJECTS.

&&

$$

WOFFORD
601 
WWUS76 KLOX 170457
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
857 PM PST WED FEB 16 2011

...WIND ADVISORY FOR THE ANTELOPE VALLEY WILL EXPIRE...

.WINDS HAVE DIMINISHED SIGNIFICANTLY ACROSS THE ANTELOPE VALLEY
THIS EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE AT 9 PM PST.


CAZ059-170600-
/O.EXP.KLOX.WI.Y.0015.000000T0000Z-110217T0500Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
857 PM PST WED FEB 16 2011

...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 15, 2:10 PM PST, 25 minutes earlier.

Area forecast discussion, Feb 15, 2:10 PM PST, 25 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
210 PM PST TUE FEB 15 2011

.SYNOPSIS...

A SERIES OF LOW PRESSURE SYSTEMS WILL MOVE ACROSS THE REGION THROUGH
SATURDAY CAUSING PERIODS OF RAIN AND LOW ELEVATION SNOW ALONG WITH
BELOW NORMAL TEMPERATURES. DRIER BUT COOL WEATHER IS EXPECTED SUNDAY
AND MONDAY.

&&

.SHORT TERM (TODAY-FRI)...THE FIRST STORM OF THE WEEK HAS MOVED EAST
OF THE AREA BUT STILL A FEW LINGERING SPRINKLES AND LIGHT SHOWERS
ACROSS LA/VTU COUNTIES THIS AFTERNOON. OUR NEXT COLD FRONT IS
APPROACHING THE BAY AREA THIS AFTERNOON AND IS EXPECTED TO MOVE INTO
SLO/SBA COUNTIES TONIGHT AND INTO VENTURA/LA COUNTIES WEDNESDAY
MORNING. THIS NEXT ONE HAS A LITTLE MORE PUNCH TO IT AND SHOULD
BRING MOST AREAS AT LEAST A QUARTER TO HALF INCH OF RAIN WITH IT BY
WEDNESDAY EVENING. DECENT SOUTHERLY FLOW WITH THE COLD FRONT WILL
ENHANCE PRECIP VALUES ACROSS THE SOUTH FACING MTN SLOPES AND
FOOTHILL AREAS WHERE AS MUCH AS AN INCH COULD FALL. SNOW LEVELS WILL
START OUT PRETTY HIGH DUE TO A DECENT WARM AIR SURGE AHEAD OF THE
FRONT, BUT WILL DROP RAPIDLY WEDNESDAY. AT THIS TIME FEEL SNOW
AMOUNTS WILL NOT EXCEED ADVISORY CRITERIA SO WILL JUST GO WITH A
WINTER WEATHER ADVISORY FOR THE VTU/LA MTNS STARTING LATE TONIGHT
AND RUNNING THROUGH WEDNESDAY EVENING.

GUSTY WINDS HAVE ALREADY DEVELOPED IN THE ANTELOPE VALLEY TODAY, AND
WHILE I DO EXPECT THESE WINDS TO DROP OFF SOMEWHAT OVERNIGHT THEY
WILL KICK UP AGAIN WEDNESDAY, ESPECIALLY IN THE AFTERNOON BEHIND THE
FRONT. WILL GO AHEAD WITH A WIND ADVISORY STARTING THIS AFTERNOON
AND KEEP IT GOING THROUGH WEDNESDAY EVENING DESPITE THE EXPECTED
FALL OFF IN THE WINDS LATER TONIGHT AND WED AM.

MODELS SHOW A LITTLE IMPULSE MOVING THROUGH THE AREA WEDNESDAY NIGHT
INTO THU MORNING, JUST ENOUGH TO MAINTAIN A THREAT OF SHOWERS ACROSS
THE AREA. SIGNIFICANT COLDER AIR WILL BE MOVING DURING THAT TIME,
LOWERING SNOW LEVELS TO AROUND 3000 FEET. PREVIOUSLY ISSUED WINTER
WEATHER ADVISORY MAY HAVE TO BE EXTENDED AND EXPANDED TO POSSIBLY
INCLUDE SBA COUNTY MTNS IF THE PRECIP BECOMES HEAVIER OR MORE
WIDESPREAD THAN ANTICIPATED. LIGHT SNOW COULD ALSO FALL IN PORTIONS
OF INTERIOR SLO COUNTY AS WELL AS THE HILLS AROUND THE CUYAMA VALLEY.

THERE WILL BE A LITTLE BIT OF A BREAK IN THE ACTIVITY THU AFTERNOON
THROUGH EARLY FRIDAY BEFORE OUR NEXT SYSTEM ARRIVES. THIS ONE
CERTAINLY LOOKS TO BE THE STRONGEST OF OUR STORMS THIS WEEK,
BRINGING PERIODS OF HEAVY RAIN AND SNOW TO THE AREA. TIMING STILL A
LITTLE UNCERTAIN AS THE FASTER ECMWF BRINGS THE FRONT THROUGH LA
COUNTY AS EARLY AS FRIDAY AFTERNOON WHILE THE SLOWER NAM/GFS
SOLUTIONS ARE A GOOD 6-12 HOURS BEHIND THAT. EITHER WAY, AMOUNTS
WITH THIS NEXT STORM ARE AT LEAST A NOTCH ABOVE THE WED STORM, WITH
AMOUNTS RANGING FROM .5-1.5" CST/VLYS AND 1.5-3" IN THE
FOOTHILLS/MTNS. SNOW LEVELS DO RISE AHEAD OF THE STORM BUT FALL
RAPIDLY FRIDAY NIGHT AND WE COULD SEE CLOSE TO A FOOT OF SNOW ACROSS
HIGHER ELEVATIONS. LIGHT ACCUMULATIONS EXPECTED TO ELEVATIONS AS LOW
AS 3000-3500 FEET FRIDAY NIGHT OR EARLY SATURDAY, RESULTING IN
SIGNIFICANT IMPACTS TO INTERSTATE 5 OVER THE GRAPEVINE.

.LONG TERM (SAT-TUE)...STEADY PRECIP SHOULD START TAPERING OFF
SATURDAY MORNING BUT A FAIR AMOUNT OF POST-FRONTAL SHOWERS ARE
EXPECTED THROUGH THE DAY, ESPECIALLY IN THE MTNS. LOW SNOW LEVELS
AGAIN WITH SNOW POSSIBLE OVER INTERSTATE 5 AND HIGHWAY 14 AS WELL AS
THE FOOTHILLS OF THE ANTELOPE VALLEY.

DRIER NORTHWEST FLOW EXPECTED TO DEVELOP BY SATURDAY NIGHT AND
SUNDAY WITH ANY PRECIP CONFINED MAINLY TO NORTH FACING MTN SLOPES.
HIGHS SUNDAY AND MONDAY SHOULD REBOUND A FEW DEGREES UNDER PARTLY
CLOUDY SKIES.

12Z GFS/ECMWF SHOWING ANOTHER COLD UPPER LOW DROPPING SOUTH ALONG
THE WEST COAST MONDAY INTO TUESDAY. THIS APPEARS TO BE TAKING MORE
OF A INLAND TRAJECTORY, BUT AT THIS TIME THERE IS JUST ENOUGH
MOISTURE WITH IT TO WARRANT AT LEAST A SLIGHT CHANCE OF SHOWERS
MONDAY NIGHT INTO TUESDAY. THIS SYSTEM IS EVEN COLDER THAN THE
FRI/SAT STORM WITH THICKNESSES FALLING TO THE HIGH 520S TUESDAY
MORNING. SO AT THE VERY LEAST IT WILL BE ON THE CHILLY SIDE. AND IT
LOOKS LIKE TEMPERATURES MOST OF NEXT WEEK WILL REMAIN BELOW NORMAL.

&&

.AVIATION...15/1800Z.
A FEED OF MOISTURE OUT OF THE SOUTHWEST WILL CONTINUE UNTIL
WEDNESDAY AFTERNOON WHEN A COLD FRONT IS SLATED TO SWEEP THROUGH THE
FORECAST AREA. THE RESULT OF THIS WEATHER PATTERN WILL BE MVFR TO
IFR CONDITIONS WITH OCCASIONAL LIGHT RAIN THROUGH TONIGHT AND SOME
MODERATE RAIN ASSOCIATED WITH THE COLD FRONTAL PASSAGE ON WEDNESDAY.
THERE IS GOOD CONFIDENCE IN THE FORECAST.

KLAX...GOOD CONFIDENCE IN THE 18Z TAF. MVFR TO IFR CONDITIONS
THROUGH WEDNESDAY WITH OCCASIONAL LIGHT TO MODERATE RAIN. THERE WILL
BE EAST WINDS APPROACHING 10 KNOTS WEDNESDAY MORNING.

KBUR...GOOD CONFIDENCE IN THE 18Z TAF. MVFR TO IFR CONDITIONS
THROUGH WEDNESDAY WITH OCCASIONAL LIGHT TO MODERATE RAIN.

&&

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
WINTER WEATHER ADVISORY (SEE LAXWSWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...WOFFORD
AVIATION...SWEET
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 15, 6:00 AM PST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST TUE FEB 15 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-161400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

OCCASIONAL LIGHT RAIN WILL OCCUR THROUGH THE DAY ACROSS THE AREA
CREATING LOCAL ROADWAY HAZARDS.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

MODERATE...LOCALLY HEAVY RAIN IS POSSIBLE WEDNESDAY AND FRIDAY
THROUGH SATURDAY. VERY LOW SNOW LEVELS WILL CREATE WINTER WEATHER
HAZARDS ON BOTH THE TEJON AND THE SOLEDAD PASSES FRIDAY THROUGH
SATURDAY.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 6:40 PM PSTCoastal Flood StatementLOX22 hr
Feb 15, 3:31 AM PSTSmall Craft Advisory for Hazardous SeasLOX11 hr
Feb 15, 1:57 PM PSTCoastal Flood StatementLOX56 hr
Feb 15, 1:57 PM PSTHigh Surf AdvisoryLOX56 hr
Feb 15, 2:30 PM PSTSmall Craft AdvisoryLOX61 hr
Feb 15, 2:49 PM PSTWinter Weather AdvisoryLOX30 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.